Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 44, NWS Lincoln, IL

May 30, 20135 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 30, 2013, 8:16 PM CDT for 5 counties in Illinois. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2013, 8:16 PM CDT (01:16 UTC)
Expired
May 30, 2013, 9:00 PM CDT
In force
44 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Logan County, IL, Mason County, IL, Menard County, IL, Sangamon County, IL, Tazewell County, IL

The radar

The Lincoln radar (KILX), 33 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 8:36 PM CDTTSTM WND GST 523 W Lincoln, ILTRAINED SPOTTER MEASURED 52 MPH WIND GUST ON THE WEST SIDE OF LINCOLN...RELAYED THROUGH EMERGENCY MANAGER.
May 30, 8:50 PM CDTTSTM WND DMG3 S Petersburg, ILA FEW TREES BLOWN DOWN AT NEW SALEM STATE PARK ALONG STATE HIGHWAY 97.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
596 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1317 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

034 
WUUS53 KILX 310116
SVRILX
ILC107-125-129-167-179-310200-
/O.NEW.KILX.SV.W.0044.130531T0116Z-130531T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
816 PM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LOGAN COUNTY IN CENTRAL ILLINOIS...
  EASTERN MASON COUNTY IN CENTRAL ILLINOIS...
  MENARD COUNTY IN CENTRAL ILLINOIS...
  NORTHERN SANGAMON COUNTY IN CENTRAL ILLINOIS...
  SOUTHERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...

* UNTIL 900 PM CDT

* AT 811 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
  PLEASANT PLAINS...AND MOVING NORTH AT 55 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  MASON CITY...LINCOLN...ATHENS...WILLIAMSVILLE...PETERSBURG...
  ELKHART...GREENVIEW...MIDDLETOWN...EASTON...HARTSBURG...SAN JOSE...
  EMDEN...DELAVAN...ARMINGTON...GREEN VALLEY...CANTRALL...LINCOLNS
  NEW SALEM...FANCY PRAIRIE...ATTERBERRY AND SWEETWATER.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 90 AND 131.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 80 AND 111.

THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 0 AND 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING. THIS STORM PRODUCED UP TO 70 MPH WINDS IN LOAMI AT 802 PM.

&&

LAT...LON 4043 8993 4037 8927 3968 8951 3973 8998
TIME...MOT...LOC 0115Z 192DEG 50KT 3991 8980

HAIL...1.00IN
WIND...70MPH

$$

KMH
3 follow-up statements
277 
WWUS53 KILX 310127
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
827 PM CDT THU MAY 30 2013

ILC107-125-129-167-179-310200-
/O.CON.KILX.SV.W.0044.000000T0000Z-130531T0200Z/
LOGAN IL-MASON IL-MENARD IL-SANGAMON IL-TAZEWELL IL-
827 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
TAZEWELL...NORTHERN SANGAMON...MENARD...EASTERN MASON AND WESTERN
LOGAN COUNTIES UNTIL 900 PM CDT...

AT 825 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTHEAST OF KILBOURNE TO ELKHART...AND 
MOVING NORTH AT 55 MPH. 

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
LINCOLN...MASON CITY...MIDDLETOWN...EASTON...HARTSBURG...SAN JOSE...
EMDEN...DELAVAN...ARMINGTON...NEW HOLLAND...TOPEKA...FOREST CITY AND
UNION.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 102 AND 130.

THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 0 AND 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3984 8946 3989 8997 4043 8993 4037 8927
TIME...MOT...LOC 0127Z 192DEG 50KT 4014 8991 4006 8939

HAIL...1.00IN
WIND...70MPH

$$

07
307 
WWUS53 KILX 310138
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
838 PM CDT THU MAY 30 2013

ILC167-310148-
/O.CAN.KILX.SV.W.0044.000000T0000Z-130531T0200Z/
SANGAMON IL-
838 PM CDT THU MAY 30 2013

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 102 AND 111.

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SANGAMON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4003 8939 4014 8994 4043 8993 4037 8927
TIME...MOT...LOC 0138Z 193DEG 51KT 4030 8985 4022 8933

$$

ILC107-125-129-179-310200-
/O.CON.KILX.SV.W.0044.000000T0000Z-130531T0200Z/
LOGAN IL-MASON IL-MENARD IL-TAZEWELL IL-
838 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
TAZEWELL...NORTHEASTERN MENARD...EASTERN MASON AND NORTHWESTERN LOGAN
COUNTIES UNTIL 900 PM CDT...

AT 836 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM EASTON TO LINCOLN...AND MOVING NORTH AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HARTSBURG...SAN JOSE...EMDEN...DELAVAN...ARMINGTON...TOPEKA...FOREST
CITY AND UNION.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 118 AND 130.

THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 0 AND 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS OCCURRING WITH THESE 
STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE 
THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4003 8939 4014 8994 4043 8993 4037 8927
TIME...MOT...LOC 0138Z 193DEG 51KT 4030 8985 4022 8933

HAIL...0.88IN
WIND...60MPH

$$

07
053 
WWUS53 KILX 310155
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
855 PM CDT THU MAY 30 2013

ILC107-125-129-179-310205-
/O.EXP.KILX.SV.W.0044.000000T0000Z-130531T0200Z/
LOGAN IL-MASON IL-MENARD IL-TAZEWELL IL-
855 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TAZEWELL...
NORTHEASTERN MENARD...EASTERN MASON AND NORTHWESTERN LOGAN COUNTIES
WILL EXPIRE AT 900 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED 
OUT OF THE WARNED AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH 
THESE SHOWERS AND THUNDERSTORMS THIS EVENING.

LAT...LON 4003 8939 4014 8994 4043 8993 4037 8927
TIME...MOT...LOC 0154Z 193DEG 51KT 4052 8978 4044 8926

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 7:59 PM CDT, 17 minutes earlier.

Area forecast discussion, May 30, 7:59 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
759 PM CDT THU MAY 30 2013

.DISCUSSION...
ISSUED 759 PM CDT THU MAY 30 2013

MADE SOME QUICK UPDATES TO THE FORECAST THIS EVENING...MAINLY TO
INCLUDE SEVERE THUNDERSTORM WATCH 257 ACROSS EAST-CENTRAL AND
SOUTHEAST ILLINOIS UNTIL 1 AM.

AS OF 8 PM...LINE OF CONVECTION HAS SHIFTED EAST OF THE ILLINOIS
RIVER...WHILE ADDITIONAL CELLS ARE DEVELOPING AND LIFTING NORTHWARD
WELL AHEAD OF THE LINE TOWARD SPRINGFIELD AND TAYLORVILLE. WITH
OUTFLOW BOUNDARY NOW PUSHING ACROSS THE I-55 CORRIDOR...SEVERE
WEATHER THREAT WILL BE CONFINED TO THE NEW WATCH AREA THROUGH THE
REMAINDER OF THE EVENING. AS INSTABILITY WANES...STORMS WILL
GRADUALLY WEAKEN TOWARD MIDNIGHT...ALTHOUGH TRAINING CELLS WILL
LEAD TO A HEAVY RAIN THREAT OVERNIGHT. FLASH FLOOD WATCH REMAINS
IN EFFECT ACCORDINGLY. ZONE UPDATE HAS ALREADY BEEN ISSUED.

BARNES
&&

.AVIATION...
ISSUED 635 PM CDT THU MAY 30 2013

LINE OF CONVECTION CURRENTLY IN THE ILLINOIS RIVER VALLEY WILL
GRADUALLY SHIFT N/NE ACROSS CENTRAL ILLINOIS THIS EVENING. RADAR
TIMING TOOLS TAKE THE ASSOCIATED OUTFLOW BOUNDARY THROUGH KSPI BY
00Z...THE FURTHER EAST TO KBMI BY 01Z. WIND SHIFT FROM S TO W/NW
WILL OCCUR AT THAT TIME. WITH MUCH OF THE MOMENTUM ASSOCIATED WITH
THE STORMS LIFTING NORTHWARD RATHER THAN EASTWARD...NOT SURE IF
OUTFLOW WILL EVER REACH KDEC/KCMI. SHOWERS/THUNDER WILL CLEAR KPIA
AROUND 05Z...BUT WILL LINGER THROUGH 08Z-09Z FURTHER SOUTHEAST AT
THE I-72 TERMINALS. AFTER A BREAK IN THE ACTION LATER TONIGHT INTO
FRIDAY MORNING...ADDITIONAL STORMS WILL FIRE ALONG OLD OUTFLOW
BOUNDARIES FRIDAY AFTERNOON. HAVE INCLUDED VCTS AT ALL TERMINALS
AFTER 18Z ACCORDINGLY.

BARNES
&&

.PREV DISCUSSION...
ISSUED 242 PM CDT THU MAY 30 2013

SHORT TERM...TONIGHT THROUGH SUNDAY

SEVERAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS ACCOMPANIED BY
DAMAGING WINDS...LARGE HAIL AND POSSIBLY A FEW TORNADOES (ESPECIALLY
ON FRIDAY). HEAVY RAIN CONTINUES TO BE A MAJOR CONCERN...ESPECIALLY
OVER PARTS OF WEST CENTRAL AND CENTRAL ILLINOIS THAT WILL AFFECT
THE ILLINOIS...SANGAMON AND SPOON BASINS (SEE HYDRO SECTION BELOW).
NO CHANGES PLANNED IN THE FLASH FLOOD WATCH OVER THE NORTHWEST HALF
OF THE FORECAST AREA.

SCATTERED CONVECTION DEVELOPED EARLY THIS AFTERNOON OVER PARTS OF
CENTRAL ILLINOIS IN A VERY MOIST AND UNSTABLE AIR MASS WITH MIXED
LAYER CAPES OF 1500-2000 J/KG. UPPER AIR DATA INDICATED 40-50 KTS
AT 850 MB ALONG WITH DEW POINTS IN THE LOW TEENS OVER PARTS OF
ARKANSAS AND MISSOURI STREAMING NORTHEAST TOWARDS ARE AREA.
FURTHER TO THE WEST...A MORE LINEAR COMPLEX OF STORMS WAS TRACKING
EAST AND NORTHEAST OVER PARTS OF MISSOURI AND SHOULD PUSH THRU OUR
AREA LATE THIS AFTERNOON AND THIS EVENING BRING THE POTENTIAL FOR
STRONG WINDS AND LARGE HAIL. AFTER THAT...WILL TRY TO BRING IN A
BREAK WITH THE PRECIP LATE THIS EVENING AND OVERNIGHT BEFORE ANOTHER
COMPLEX OF STORMS IS EXPECTED TO BE APPROACHING THE AREA BY FRIDAY
MORNING.

WIND PROFILES...ALTHOUGH RATHER STRONG TODAY...WILL PALE IN COMPARISON
TO WHAT THE MODELS ARE DEPICTING FOR FRIDAY AFTERNOON AND EVENING
AS A SIGNIFICANT SHORTWAVE IS EXPECTED TO ROTATE NE TOWARDS THE REGION
DURING THE DAY. FORECAST SOUNDINGS INDICATING SB CAPES OF 1800-2100
J/KG WITH 0-3KM HELICITY VALUES OF 250-300...AND DEEP LAYER SHEAR VALUES
OF 50 KTS BY TOMORROW AFTERNOON. ALL MODES OF SEVERE WEATHER WILL BE
POSSIBLE INCLUDING A FEW TORNADOES...DAMAGING WIND GUSTS AND LARGE
HAIL...IN ADDITION TO HEAVY RAINFALL. RAINFALL TOTALS OF BETWEEN 2
TO 3 INCHES WILL BE POSSIBLE BY EARLY SUNDAY MORNING...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE WHERE THUNDERSTORMS TRAIN...AND THAT APPEARS
MOST LIKELY TOMORROW NIGHT OVER SOUTHWEST THRU CENTRAL ILLINOIS.

THE COLD FRONT WILL BE PUSHING ACROSS THE AREA ON SATURDAY WITH ONE
MORE ROUND OF STORMS EXPECTED...ESPECIALLY OVER THE EASTERN HALF OF
THE FORECAST AREA. LINGERING RAIN CHANCES WILL BE WITH US SUNDAY NIGHT
WITH THE SLOW MOVING UPPER LEVEL LOW FINALLY PULLING AWAY FROM THE LOWER
LAKES REGION EARLY NEXT WEEK.

LONG TERM...MONDAY THROUGH THURSDAY

ALTHOUGH QUIETER WEATHER CONDITIONS ARE EXPECTED MONDAY AND
TUESDAY...ANOTHER SLOW MOVING UPPER LEVEL SYSTEM IS EXPECTED TO PUSH
INTO THE CENTRAL PLAINS BY TUESDAY AND START AFFECTING OUR AREA AGAIN
WITH RAIN EITHER LATE TUESDAY NIGHT OR WEDNESDAY...AND UNFORTUNATELY...
RAIN CHANCES WILL HANG AROUND SEVERAL DAYS AFTER THAT AS THE UPPER
LEVEL LOW SLOWLY TRACKS ACRS THE NORTHERN PLAINS AND INTO THE UPPER
LAKES REGION BY NEXT THURSDAY.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ILZ027>031-
036>038-040>042-047>051.

&&
Hazardous weather outlook, May 30, 3:27 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
327 PM CDT THU MAY 30 2013

ILZ027>031-036>038-040>042-047>051-311100-
CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA-
SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
327 PM CDT THU MAY 30 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS WILL TRACK THROUGH THE ILLINOIS RIVER
VALLEY LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. SOME OF
THE STORMS WILL BE WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS...LARGE HAIL...AND TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY. SOME
OF THE STORMS COULD BECOME SEVERE FRIDAY AFTERNOON AND
NIGHT...PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES. EARLY INDICATIONS SUGGEST TOTAL RAINFALL AMOUNTS OF 2
TO 3 INCHES WILL BE COMMON THROUGH SATURDAY...WITH ISOLATED HIGHER
AMOUNTS WITHIN STRONGER STORMS. THE THREAT OF SEVERE STORMS SHOULD
DIMINISH WEST OF THE ILLINOIS RIVER ON SATURDAY.

FLOODING WILL CONTINUE ALONG THE SPOON RIVER THROUGH MONDAY OR
TUESDAY. RIVER LEVELS WILL CONTINUE TO RISE ALONG THE ILLINOIS
RIVER AS WELL...WITH ALL POINTS FROM HENRY DOWNSTREAM GOING ABOVE
FLOOD STAGE FROM FRIDAY INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED INTO THIS EVENING...MAINLY
PRIOR TO 9 PM.

ILZ043>046-052>057-061>063-066>068-071>073-311100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-
RICHLAND-SHELBY-VERMILION-
327 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT. WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER SOME OF THE STRONGER
STORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY. SOME
OF THE STORMS COULD BECOME SEVERE FRIDAY AFTERNOON AND
NIGHT...PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES. EARLY INDICATIONS SUGGEST TOTAL RAINFALL AMOUNTS OF 2
TO 3 INCHES WILL BE COMMON THROUGH SATURDAY...WITH ISOLATED HIGHER
AMOUNTS WITHIN STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

In the hours before

Local storm report, May 30, 4:27 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
427 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TSTM WND DMG     3 SE MINONK             40.87N 89.00W
05/30/2013                   WOODFORD           IL   EMERGENCY MNGR

            16-30 INCH DIAMETER TREE DOWN...BLOCKING ILLINOIS ROUTE
            116 AT 3000 E AND 1900 N. FROM COUNTY EMA.

&&

GOETSCH
Special weather statement, May 30, 5:25 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
525 PM CDT THU MAY 30 2013

ILZ044>046-302315-
CHAMPAIGN-PIATT-VERMILION-
525 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR CHAMPAIGN...EASTERN PIATT AND
NORTHWESTERN VERMILION COUNTIES UNTIL 615 PM CDT...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF PESOTUM...OR 11 MILES NORTHWEST
OF TUSCOLA...MOVING NORTH AT 40 MPH.

PENNY SIZE HAIL...AND WINDS OF 50 TO 55 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  SEYMOUR...
  CHAMPAIGN...
  SAVOY...
  URBANA...
  MAHOMET...
  LAKE OF THE WOODS...

OTHER LOCATIONS AFFECTED INCLUDE...SADORUS...WILLARD AIRPORT...DEWEY
AND LUDLOW.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3988 8829 3990 8847 4040 8845 4040 8793
TIME...MOT...LOC 2225Z 199DEG 36KT 4001 8835

07
Special weather statement, May 30, 5:37 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
537 PM CDT THU MAY 30 2013

ILZ047-049-050-302330-
CASS-MORGAN-SCOTT-
537 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR CASS...MORGAN AND SCOTT COUNTIES
UNTIL 630 PM CDT...

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ALSEY...OR 8 MILES NORTHWEST
OF WHITE HALL...MOVING NORTH AT 50 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 TO 55 MPH ARE EXPECTED WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  WINCHESTER...
  EXETER...
  CHAPIN...
  BLUFFS...
  MEREDOSIA...
  ARENZVILLE...

OTHER LOCATIONS AFFECTED INCLUDE...GLASGOW...RIGGSTON...LYNNVILLE...
MERRITT AND CONCORD.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3995 9054 3998 9052 4003 9032 4000 9003
      3953 9014 3951 9028 3952 9057 3965 9062
TIME...MOT...LOC 2238Z 199DEG 42KT 3955 9051

KMH
Special weather statement, May 30, 5:59 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
559 PM CDT THU MAY 30 2013

ILZ029-036-040-041-047-302345-
CASS-FULTON-MASON-PEORIA-SCHUYLER-
559 PM CDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCHUYLER...FULTON...
NORTHERN CASS...SOUTHWESTERN PEORIA AND WESTERN MASON COUNTIES UNTIL
645 PM CDT...

AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BROWNING...OR 12 MILES EAST OF RUSHVILLE...
MOVING NORTH AT 45 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  VERMONT...
  IPAVA...
  LEWISTOWN...
  CUBA...
  ST. DAVID...
  CANTON...

OTHER LOCATIONS AFFECTED INCLUDE...BLUFF CITY...MARBLETOWN...DUNCAN
MILLS...BERNADOTTE...SMITHFIELD AND BRYANT.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A TORNADO WATCH IS IN EFFECT UNTIL 8 PM CDT THURSDAY EVENING.

LAT...LON 4071 9044 4071 9001 4059 8981 4007 9023
      4009 9047
TIME...MOT...LOC 2259Z 200DEG 37KT 4019 9035

KMH
Local storm report, May 30, 7:46 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
746 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     FLASH FLOOD      5 S RUSHVILLE           40.05N 90.57W
05/30/2013                   SCHUYLER           IL   LAW ENFORCEMENT

            SEVERAL INCHES OF FLOWING WATER OVER HIGHWAY 103.

&&

LAUFENBERG
Local storm report, May 30, 8:06 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
806 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TSTM WND GST     LOAMI                   39.67N 89.85W
05/30/2013  E70 MPH          SANGAMON           IL   EMERGENCY MNGR

            ESTIMATED 70 MPH WIND GUST FROM TRAINED SPOTTER...RELAYED
            THROUGH EMERGENCY MANAGER.

&&

LAUFENBERG

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:43 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Sangamon47 min
May 30, 7:45 PM CDTSevere Thunderstorm WarningILXMenard, Sangamon45 min
May 30, 8:30 PM CDTFlash Flood WarningILXMason, Tazewell6 hr
May 30, 9:32 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion58 min
May 30, 9:55 PM CDTSevere Thunderstorm WarningILXClark, Clay, Crawford, Effingham, Jasper, Lawrence and 1 more50 min
May 30, 10:11 PM CDTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Edgar, Effingham, Jasper49 min
May 30, 10:42 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Edgar, Lawrence48 min
May 31, 12:34 AM CDTFlash Flood WarningILXSchuyler8 hr
May 31, 2:36 AM CDTSevere Thunderstorm WarningILXCrawford39 min
May 31, 3:53 AM CDTRiver Flood WarningILXMcLean, Tazewell, Woodford3 days
May 31, 4:23 AM CDTAreal Flood AdvisoryILXJasper, Richland6 hr
May 31, 8:25 AM CDTFlash Flood WarningILXSchuyler6 hr
May 31, 9:19 AM CDTRiver Flood WarningILXClay, Richland8 days
May 31, 9:37 AM CDTRiver Flood WarningILXLawrence6 days
May 31, 11:05 AM CDTRiver Flood WarningILXPiatt4 days
May 31, 11:05 AM CDTRiver Flood WarningILXCass, Mason, Menard6 days
May 31, 4:20 PM CDTSpecial Weather StatementILXMcLean55 min
May 31, 4:34 PM CDTFlash Flood WarningILXMcLean, Tazewell, Woodford6 hr
May 31, 4:58 PM CDTSevere Thunderstorm WarningILXMcLean32 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.